Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 101, NWS Omaha, NE

June 19, 2000Boone County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 19, 2000, 8:57 PM CDT for Boone County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 8:57 PM CDT (01:57 UTC)
Expired
Jun 19, 2000, 10:00 PM CDT
In force
63 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boone County, NE

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KOAX 200157
SVROMA
NEC011-200300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
857 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 1000 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF PRIMROSE...OR ABOUT 48
  MILES NORTH OF GRAND ISLAND...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1000 PM CDT
  INCLUDE...ALBION...ST. EDWARD...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4161 9846 4150 9826 4154 9785 4192 9786

BYRD

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:55 PM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 2:55 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT MON JUN 19 2000

A MOIST AND UNSTABLE AIR MASS NOW IN PLACE ACROSS REGION PROVIDING
INGREDIENTS FOR TSTMS. APPEARS TO BE TWO SEPERATE DISTURBANCES IN
UPPER FLOW WILL PROVIDE UVV TO INITIATE AND SUSTAIN TSTMS TNGT INTO
TUE. FIRST EXTENDING FROM NE WY INTO ERN CO EJECTING OUT OF MAJOR
UPPER TROF ACROSS NRN RCKYS. THIS FEATURE WILL LIKELY AID IN
GENERATION OF TSTMS ALONG SFC TROF/DRY LINE WITHIN NEXT FEW HOURS.
TSTMS WILL LIKELY CONTINUE EAST THROUGH THE NIGHT INTO TUE INTO
EASTERN NEB AND WRN IA AS SFC TROF AND COLD FRONT MOVES EAST AND
INTERACTS WITH MOIST AND UNSTABLE AIR MASS PUMPED BY LOW LEVEL JET.
FEW OF THESE STORMS TNGT COULD BE SEVERE PER DAY 1 OUTLOOK.  SECOND
DISTURBANCE EXTENDS FROM WRN KS INTO TX PNHDL LIFTING NEWD. THIS
FEATURE INTERACTING WITH A MORE SUBTROPICAL TYPE AIR MASS WITH
EXTENSIVE MID AND LOW LEVEL MOISTURE GENERATING SHOWERS AND EMBEDDED
TSTMS ACROSS ERN KS AND WRN MO WHICH MAY WORK INTO PTNS SE NEB ANND
SW IA TNGT.

ON TUE CDFNT JUST CLEAR NERN NEB DURING MRNG HOURS. THESE REGION MAY
SEE SOME SHOWERS LINGER INTO AFTN BUT GENERALLY TREND TO A DRIER AND
MORE STABLE AIR MASS DURING DAY. REST OF AREA IN VICINITY AND AHEAD
OF FNT STILL APPEAR TO HAVE GOOD POTENTIAL FOR SHWRS AND TSTMS TUE
AS MAJOR UPPER TROF MOVES INTO AREA PROVIDING UVV ALONG WITH COOLING
MID LEVEL TEMPS. BASED ON CAPE...AND TOTAL TOTALS AREA FROM SW IA
INTO SE NEB MAY HAVE SEVERE RISK. SHOWERS AND THUNDERSTORMS TO END
THIS AREA DURING EVE AS FRONT AND UPPER FORICING MOVE AWAY.. ATTM
BASED ON LAPSE RATES AND STABILITY INDICES RISK OF INSTABILITY
SHOWE`RS WED WITH AFTN INSOLATION APPEARS SMALL.

.OMA...NONE.
WIESE

In the hours before

Special weather statement, Jun 19, 6:13 PM CDT, 2 hours 44 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
613 PM CDT MON JUN 19 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN AREAS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.

MOIST AND UNSTABLE AIR COVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST
IOWA.  STRONG SOUTH WINDS CONTINUE TO ALLOW THE NORTHWARD TRANSPORT
OF MOISTURE TONIGHT.  AN AREA OF SEVERE THUNDERSTORMS HAS BEEN
OCCURRING OVER CENTRAL NEBRASKA.  THIS ACTIVITY IS BEING DRIVEN BY
AN UPPER LEVEL DISTURBANCE.  THESE STORMS MAY BEGIN ENTERING
NORTHEAST NEBRASKA AFTER 8 PM AND SPREAD SOUTHEAST ACROSS THE REST
OF THE AREA DURING THE REMAINDER OF THE NIGHT.

WINDSHEAR PROFILES INDICATE THAT A FEW OF THESE STORMS MAY BECOME
SUPERCELLS.  WITH THE DEEP MOISTURE AVAILABLE...SOME SUPERCELLS MAY
BE OF THE HIGH PRECIPITATION TYPE.  MANY OF THESE STORMS WILL ALSO
BE HEAVY RAIN PRODUCERS THAT MAY PRODUCE FLASH FLOODING.

B SMITH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone62 min
Jun 19, 8:06 PM CDTSevere Thunderstorm WarningOAXMadison, Platte54 min
Jun 19, 8:06 PM CDTSevere Thunderstorm WarningOAXPierce54 min
Jun 19, 8:34 PM CDTTornado WarningOAXMadison, Platte26 min
Jun 19, 8:55 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Platte, Stanton, Wayne50 min
Jun 19, 9:04 PM CDTTornado WarningOAXBoone26 min
Jun 19, 9:21 PM CDTSevere Thunderstorm WarningOAXWayne39 min
Jun 19, 9:29 PM CDTSevere Thunderstorm WarningOAXBoone, Platte46 min
Jun 19, 10:17 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton43 min
Jun 19, 11:59 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline, Seward46 min
Jun 20, 12:47 AM CDTSevere Thunderstorm WarningOAXCass, Otoe43 min
Jun 20, 2:11 AM CDTSevere Thunderstorm WarningOAXRichardson34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.